Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 8, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 1, 2015, 1:38 PM PDT for Elko County, Nevada. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 1:38 PM PDT (20:38 UTC)
- Expired
- Jun 1, 2015, 2:18 PM PDT
- In force
- 40 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Salt Lake City radar (KMTX), 145 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204
WUUS55 KLKN 012038
SVRLKN
NVC007-012130-
/O.NEW.KLKN.SV.W.0008.150601T2038Z-150601T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
138 PM PDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ELKO COUNTY IN NORTHEASTERN NEVADA...
* UNTIL 230 PM PDT
* AT 137 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 18 MILES NORTH OF MONTELLO...AND
MOVING NORTH AT 25 MPH.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN ELKO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4138 11405 4139 11432 4184 11438 4184 11404
4146 11404
TIME...MOT...LOC 2037Z 178DEG 49KT 4152 11419
$$
TURNER2 follow-up statements
032
WWUS55 KLKN 012050
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
150 PM PDT MON JUN 1 2015
NVC007-012130-
/O.CON.KLKN.SV.W.0008.000000T0000Z-150601T2130Z/
ELKO NV-
150 PM PDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM PDT
FOR NORTHEASTERN ELKO COUNTY...
AT 148 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 28 MILES NORTH OF MONTELLO...MOVING NORTH
AT 15 MPH.
DOPPLER RADAR INDICATES PRONOUNCED ROTATION WITH THIS STORM. FUNNEL
CLOUDS OR BRIEF TORNADO TOUCHDOWNS ARE POSSIBLE.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN ELKO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY YOUR
REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ELKO.
&&
LAT...LON 4144 11406 4144 11432 4184 11438 4184 11404
4146 11404
TIME...MOT...LOC 2048Z 178DEG 49KT 4168 11420
$$
TURNER795
WWUS55 KLKN 012118
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
218 PM PDT MON JUN 1 2015
NVC007-012126-
/O.CAN.KLKN.SV.W.0008.000000T0000Z-150601T2130Z/
ELKO NV-
218 PM PDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELKO COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED
BELOW SEVERE LIMITS, AND THE SEVERE THUNDERSTORM WARNING IS
CANCELLED. HEAVY RAIN AND FREQUENT LIGHTNING WILL CONTINUE OVER
PORTIONS OF NORTHEAST ELKO COUNTY OVER THE NEXT 30 TO 45 MINUTES
AS THE STORM WEAKENS.
LAT...LON 4144 11406 4144 11432 4184 11438 4184 11404
4146 11404
TIME...MOT...LOC 2114Z 178DEG 49KT 4207 11422
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:10 AM PDT, 9 hours 28 minutes earlier.
Area forecast discussion, Jun 1, 4:10 AM PDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 410 AM PDT MON JUN 1 2015 .SYNOPSIS...THERE WILL BE A FEW THUNDERSTORMS MAINLY ACROSS NORTHERN NEVADA THROUGH THURSDAY. TROPICAL MOISTURE IS EXPECTED TO FLOW INTO THE GREAT BASIN FROM THE SOUTH LATE IN THE WEEK FOR AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS. PERIODS OF HEAVY RAIN WILL BE POSSIBLE NEXT WEEKEND. && .UPDATE...A LITTLE MORE CONVECTIVE THAN PREVIOUSLY THOUGHT EARLY THIS MORNING. A VERY ACTIVE CELL HAS DEVELOPED SW OF BATTLE MOUNTAIN HEADED NE. CELL COINCIDES WITH KINK IN THE JET FLOW ALOFT AND LEADING 60KT JET CORE DEFINING THE SHORTWAVE AXIS. UPDATED TO STRETCH ISOLATED SHOWERS FURTHER SOUTH AND EAST TO COVER MOST OF LANDER AND EUREKA COUNTIES FOR THE MORNING HOURS. ALSO ADDED THUNDERSTORM WORDING THIS MORNING. && .PREV DISCUSSION... /ISSUED AT 251 AM / SYNOPSIS...THERE WILL BE A FEW THUNDERSTORMS MAINLY ACROSS NORTHERN NEVADA THROUGH THURSDAY. TROPICAL MOISTURE IS EXPECTED TO FLOW INTO THE GREAT BASIN FROM THE SOUTH LATE IN THE WEEK FOR AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS. PERIODS OF HEAVY RAIN WILL BE POSSIBLE NEXT WEEKEND. SHORT TERM...TODAY THROUGH TUESDAY. WITH THE CURRENT RIDGE CENTERED JUST EAST OF THE 4-CORNERS AREA OF THE COUNTRY AND A NEGATIVE-TILT LOW PRESSURE SYSTEM MOVING INTO NORTHERN CALIFORNIA AT THIS TIME...A COUPLE LINES OF SHOWERS HAVE DEVELOPED OVER WESTERN NEVADA UNDER THE DIFFLUENT AREA ALOFT. ONE LINE IS TRAINING THROUGH WINNEMUCCA AND A SECOND ONE THROUGH BATTLE MOUNTAIN. APPARENTLY NOT MUCH PRECIPITATION IS REACHING THE GROUND AS THE LOWER LAYERS HAVE DRIED OUT OVER THE PAST COUPLE DAYS. LOW PRESSURE WILL BRING A FEW SHOWERS AND THUNDERSTORMS TO PRIMARILY NORTHERN NEVADA IN A COOLER REGIME AS IT MOVES THROUGH THE GREAT BASIN. TODAY THROUGH THIS EVENING. A FAIRLY ROBUST SHORT WAVE LOBE AXIS WILL PASS THROUGH THE CWFA TODAY. SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY NORTH OF HIGHWAY 50 DURING THE AFTERNOON THEN TAPER OFF SOUTH TO NORTH IN THE EVENING...TRAILING THE AXIS. BREEZY CONDITIONS CAN BE EXPECTED IN SOME LOCALES TODAY AS THIS FEATURE MOVES THROUGH. MIDNIGHT TONIGHT THROUGH TUESDAY. AS THE SHORT WAVE EXITS WELL TO THE NORTH...THE LKN CWFA WILL BE UNDER A QUASI-ZONAL FLOW ALOFT. THUS THIS WILL BE A RELATIVELY CALM PERIOD. THERE MAY BE STILL BE A FEW THUNDERSTORMS THAT DEVELOP NEAR THE OR/ID BORDERS. LONG TERM...TUESDAY NIGHT THROUGH MONDAY. A RETURN TO A WETTER PATTERN FOR THE LONG TERM SEEMS LIKELY. MODELS ARE IN FAIRLY GOOD AGREEMENT...WITH THE EURO COMING INTO LINE WITH THE GFS THIS EVENING. ON WEDNESDAY...THINGS WILL START TO LOOK INTERESTING FOR CONVECTION. POTENT SHORTWAVE WILL MOVE ACROSS NORTHERN NEVADA...COINCIDING WITH PEAK HEATING. MODEST MOISTURE WILL YIELD CAPE IN THE 500-1000 J/KG RANGE...WITH 0-6KM BULK SHEAR OF 20-40 KNOTS. A MODEST JET WILL ALSO BE IN PLACE ACROSS NORTHEASTERN NEVADA. THIS COULD ALLOW FOR SOME STRONG STORMS. THIS WILL NEED WATCHING...AS MODELS HAVE TRENDED THIS FURTHER WEST AND ALONG THE I80 CORRIDOR. THURSDAY AND FRIDAY...FLOW TURNS SOUTHERLY AS OUR NEXT WEATHER MAKER BEGINS TO MOVE IN. MODELS HAVE AN UPPER LEVEL LOW AROUND SAN FRAN THURSDAY EVENING. THIS WILL BEGIN TO ADVECT MOISTURE INTO THE GREAT BASIN. INTERESTING TO NOTE...THAT TROPICAL MOISTURE COULD BE ADVECTED NORTHWARD WITH NEAR RECORD PWAT VALUES. THIS WILL NEED TO BE WATCHED THE NEXT FEW DAYS. COULD PROVIDE EFFICIENT SHOWERS/STORMS. SATURDAY THROUGH MONDAY...MODELS START TO DIVERGE ON PLACEMENT OF THE LOW. EURO HAS THE LOW OVER SO CAL...WHILE THE GFS IS OFF THE SW CALI COAST. REGARDLESS...SHOWERS AND STORMS WILL OVERSPREAD THE AREA FROM THE SOUTH WITH INCREASING MOISTURE. GFS SHOWS A WELL NOTED TROPICAL CONNECTION...WHILE THE EURO DOES NOT QUITE TAP INTO THAT. THIS IS A TRICKY SITUATION...SINCE THIS RELIES ON THE POSSIBLE FUTURE DEVELOPMENT OF "BLANCA" AND THE MOISTURE BEING ADVECTED FROM THE TROPICAL SYSTEM. THE ENSEMBLE SUPPORT IS ABOVE AVERAGE AT THIS TIME...SO BUMPED UP POPS QUITE A BIT...BUT DID NOT GET TOO AGGRESSIVE UNTIL BETTER AGREEMENT CAN BE ACHIEVED. AVIATION...VFR EXPECTED AT ALL TAF SITES THROUGH THE NEXT 24 HOURS. HAD SOME VCSH/-SHRA AT KWMC EARLIER THIS EVENING...BUT THAT IS SHIFTING EAST. THIS ACTIVITY IS CAPABLE OF PRODUCING GUSTS TO 30 KNOTS. DECIDED TO ADD A PERIOD OF VCSH AT KEKO THROUGH THIS MORNING. COULD BE AN OUTSIDE SHOT AT VCHS/VCTS AT KEKO TODAY (MON) AFTERNOON...BUT THAT IS LESS THAN 15%. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/94
In the hours before
Special weather statement, Jun 1, 11:58 AM PDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1158 AM PDT MON JUN 1 2015 NVZ031-011945- NORTHERN ELKO COUNTY NV- 1158 AM PDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL 1245 PM PDT... AT 1156 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CONTACT...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. STORMS ALONG U.S. HIGHWAY 93 FROM CONTACT TO JACKPOT ARE EXPECTED TO INTENSIFY OVER THE NEXT HOUR. LOCATIONS IMPACTED INCLUDE... CONTACT AND JACKPOT. U.S. HIGHWAY 93 FROM CONTACT TO JACKPOT. LAT...LON 4156 11471 4162 11491 4200 11479 4199 11439 TIME...MOT...LOC 1856Z 205DEG 47KT 4173 11474 TURNER
Special weather statement, Jun 1, 12:31 PM PDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1231 PM PDT MON JUN 1 2015
NVZ031-033-012015-
SOUTHEASTERN ELKO COUNTY NV-NORTHERN ELKO COUNTY NV-
1231 PM PDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 115 PM
PDT...
AT 1229 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MONTELLO...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTELLO.
STATE HIGHWAY 233 NEAR MONTELLO.
LAT...LON 4107 11420 4119 11436 4120 11436 4156 11404
4121 11404
TIME...MOT...LOC 1929Z 217DEG 49KT 4127 11418
TURNERSpecial weather statement, Jun 1, 12:36 PM PDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1236 PM PDT MON JUN 1 2015
NVZ031-012015-
NORTHERN ELKO COUNTY NV-
1236 PM PDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
115 PM PDT...
AT 1235 PM PDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS OVER NORTHEAST ELKO COUNTY...FROM NEAR JACKPOT
TO NEAR CONTACT...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
CONTACT AND JACKPOT.
U.S. HIGHWAY 93 FROM NEAR CONTACT TO NEAR JACKPOT.
LAT...LON 4188 11404 4187 11406 4155 11478 4194 11516
4200 11504 4200 11495 4199 11404
TIME...MOT...LOC 1935Z 228DEG 52KT 4186 11478
TURNERSpecial weather statement, Jun 1, 1:33 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 133 PM PDT MON JUN 1 2015 NVZ031-012115- NORTHERN ELKO COUNTY NV- 133 PM PDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL 215 PM PDT... AT 131 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES NORTH OF MONTELLO...MOVING NORTH AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ELKO COUNTY. LAT...LON 4137 11430 4181 11439 4182 11404 4138 11404 TIME...MOT...LOC 2031Z 176DEG 45KT 4154 11419 TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:58 AM PDT | Special Weather Statement | LKN | 47 min | |
| Jun 1, 12:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jun 1, 12:36 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jun 1, 1:33 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jun 1, 2:11 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jun 1, 2:37 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 23 min |
| Jun 1, 2:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Jun 1, 2:53 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jun 1, 3:05 PM PDT | Special Weather Statement | LKN | Elko | 25 min |
| Jun 1, 3:09 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Jun 1, 3:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jun 1, 3:46 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 29 min |
| Jun 1, 4:15 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 12 min |
| Jun 1, 4:16 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 13 min |
| Jun 1, 4:47 PM PDT | Special Weather Statement | LKN | 43 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.